MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED CUTTER 23G/8000CPM

DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED CUTTER 23G/8000CPM
Catalog Number 8267.VIT23
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer (dutch ophthalmic research centre (b)(4)).Details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on (b)(6) 2017.Investigation showed that the body was cracked therefore the cap is not fixed straight on the body.The seal between the rubber ring and inner knife can not be guaranteed to be closed.Since instrument producing air bubbles, it leads to harm the patient.Hence it is concluded as reportable.Assuming worst case during surgery may cause injury to the patient, hence it is reportable.The risk is possible injury by microbial, viral or prion infection (patient harm).There is no information that patient harm had occurred.All available information has been disclosed.The complaint is confirmed and has now been closed.
 
Event or Problem Description
During use with eva, air bubble came out from the cutter edge part.Please investigate it urgently and let us know the cause and countermeasure.Sample available.All available information has been disclosed.

Brand Name
DISPOSABLE HIGH SPEED CUTTER 23G/8000CPM
Common Device Name
DISPOSABLE HIGH SPEED CUTTER 23G/8000CPM
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7503019
Report Number1222074-2018-00112
Device Sequence Number18903159
Product Code HQE
UDI-Device Identifier08717872019093
UDI-Public08717872019093
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 07/08/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number8267.VIT23
Device Lot Number2000367091
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2015
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1